What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Aug 13, 4:02 PM EST, 1 hour 37 minutes earlier.
Area forecast discussion, Aug 13, 4:02 PM EST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
National Weather Service Jackson KY
502 PM EDT Tue Aug 13 2019
.SHORT TERM...(This evening through Wednesday night)
Issued at 501 PM EDT TUE AUG 13 2019
Early/midday showers/thunderstorms and cloud cover hampered
destabilization today and put the potential for later development
of showers and thunderstorms in question. Although activity will
not be ruled out anywhere through early evening, the best shot at
it is near the TN border as developing convection in south central
KY and TN heads eastward. Additional showers are developing over
IN and OH. The NAM brings this area southward into KY tonight with
spotty precip, and a 20-30% POP has been used for this.
Although somewhat cooler and drier air will already be starting to
arrive overnight, enough low level moisture is still present in
forecast soundings on Wednesday to support a threat of showers,
mainly in southeast KY. By Wednesday night it looks like low level
moisture drops off slightly, a mid level cap looks to be setting
up, and the mid/upper levels will be very dry. This should allow
for a dry night with decreasing clouds.
.LONG TERM...(Thursday through Tuesday)
Issued at 340 PM EDT TUE AUG 13 2019
The extended period looks to start off dry and very warm, as a ridge
of high pressure settles over the region to end the week and on into
the upcoming weekend. Based on the latest model data, rain chances
will come back into the picture late in the day on Sunday, and last
through the middle of the next week. The combination of moist
southerly flow off the Gulf of Mexico, and a sluggish frontal
boundary moving our way from the north, would provide a trigger for
shower and storm activity the first of next week across eastern
Kentucky. In general, we should see above normal temperatures during
the extended period, with daily highs maxing out in the upper 80s to
lower 90s, with night lows in the mid to upper 60s.
&&
.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
ISSUED AT 232 PM EDT TUE AUG 13 2019
Early/midday showers/thunderstorms and cloud cover have slowed
destabilization today and put the potential for later development
of showers and thunderstorms in question today. Although activity
will not be ruled out anywhere this afternoon or evening, the
best shot at it is near the TN border. In light of that, nothing
more than VCTS is being used in TAFs. Outside of the potential for
showers/thunderstorms, VFR conditions are forecast until late
tonight. Low stratus and possibly fog are expected to develop
late tonight and bring largely IFR or worse conditions. The
fog/stratus layer should lift and begin to break up late Wednesday
morning, giving way to MVFR ceilings by the end of the period.
&&
.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...HAL
LONG TERM...AR
AVIATION...HAL
Hazardous weather outlook, Aug 13, 12:36 PM EST, 5 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Jackson KY
136 PM EDT Tue Aug 13 2019
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-141100-
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-
Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike-
Including the cities of Flemingsburg, Camargo, Jeffersonville,
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna,
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee,
Annville, Burnside, Somerset, London, Monticello, Stearns,
Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro,
Pineville, Cumberland, Harlan, Sandy Hook, West Liberty,
Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright,
Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard,
Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run,
Elkhorn City, Pikeville, and South Williamson
136 PM EDT Tue Aug 13 2019
This hazardous weather outlook is for portions of eastern Kentucky.
.DAY ONE...This afternoon and Tonight.
Thunderstorms are possible today and tonight. Some of them may
produce localized strong winds and heavy rainfall.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Thunderstorms will be possible on Wednesday and Monday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed for thunderstorms this afternoon
or evening.
SHALLENBERGER/HAL
In the hours before
Special weather statement, Aug 13, 5:09 PM EST, 30 minutes before
Special Weather Statement
National Weather Service JACKSON KY
609 PM EDT Tue Aug 13 2019
KYZ083-084-132245-
McCreary-Wayne-
609 PM EDT Tue Aug 13 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN WAYNE AND SOUTHWESTERN
MCCREARY COUNTIES...
At 609 PM EDT, a strong thunderstorm was located over Slickford, or
12 miles south of Monticello, moving east at 35 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Whitley City, Blue Heron, Parmleysville, Great Meadows Campsites,
Slavens, Coopersville, Marshes Siding, Burfield, Kidds Crossing,
Hidalgo, Co-
Operative, Stearns, Rockeybranch, Slickford, Griffin, Zula, Mount
Pisgah, Powersburg, Sunnybrook and Alpha.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3661 8491 3662 8499 3663 8500 3666 8500
3669 8501 3677 8501 3676 8446 3660 8448
TIME...MOT...LOC 2209Z 275DEG 32KT 3666 8490
DJ